MENTOR TEXAS SMOOTH MODERATE HIGH PROFILE XTRA, 580 CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMHX580 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
03/30/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with a smooth moderate high profile xtra, 580 cc and experienced capsular contracture, baker grade 4 on the left side post-operatively, which was confirmed via a physical exam.As a result, the patient underwent explantation on (b)(6) 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Date of explant: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 5, 2022, mentor became aware that upon explantation, the device was found to be ruptured.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2022, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2022, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that the smooth moderate high profile xtra, 580 cc breast implant was found to have a tear on the posterior view measuring approximately 13.5 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Mentor concluded that the capsular contracture in the patient´s breast resulted from the body´s individual physiological response to implanting a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).